Zestagesic

Zestagesic

paracetamol

Manufacturer:

AD-Drugstel

Distributor:

AD-Drugstel
Full Prescribing Info
Contents
Paracetamol.
Description
Each Tablet contains: Paracetamol 500 mg.
Each 5 mL (1 teaspoonful) Suspension contains: Paracetamol 250 mg.
Each mL Oral Drops contains: Paracetamol 100 mg. Alcohol free.
Action
Pharmacology: Pharmacokinetics: Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral administration. Paracetamol is distributed into most body tissues. It crosses the placenta and is present in breast milk. Plasma-protein binding is negligible at usual therapeutic concentrations but increases with increasing concentrations. The elimination half-life of paracetamol varies from about 1 to 3 hours.
Paracetamol is metabolised predominantly in the liver and excreted in the urine mainly as the glucuronide and sulfate conjugates. Less than 5% is excreted as unchanged paracetamol. A minor hydroxylated metabolite (N-acetyl-p-benzoquinoneimine), which is usually produced in very small amounts by mixed-function oxidases in the liver and kidney and which is usually detoxified by conjugation with glutathione, may accumulate following paracetamol overdosage and cause tissue damage.
Indications/Uses
For the relief/treatment of mild to moderate pain and reduction/alleviation of fever.
Dosage/Direction for Use
Tablet: Children: 6-12 years old: one half tablet 3 to 4 times a day.
Adults: One tablet 3 to 4 times daily.
Suspension 250 mg/5 mL: Children: 1 to 5 years old: 120 to 250 mg; 6 to 12 years old: 250 to 500 mg.
These doses may be given every 4 to 6 hours when necessary up to a maximum of 4 doses in 24 hours or as prescribed by a physician.
Oral Drops 100 mg/mL: Infants below 6 months: 0.3 mL to 0.6 mL; 6 months-12 months: 0.6 mL to 1.2 mL.
Children (1-2 years): 1.2 mL to 1.8 mL.
These doses may be given every 4 to 6 hours when necessary up to a maximum doses in 24 hours or as prescribed by a physician.
Special Precautions
Paracetamol should be given with care to patients with impaired kidney or liver function. It should also be given with care to patients with alcohol dependence.
Oral drops: Chronic use should be avoided. Effect of daily use may potentiate oral anticoagulants.
Adverse Reactions
Skin rashes, and other hypersensitivity reactions occur occasionally.
Tablet/Oral suspension: Side-effects of paracetamol are rare and usually mild, although hematological reactions including thrombocytopenia, leucopenia, pancytopenia, neutropenia, and agranulocytosis have been reported.
Oral drops: Symptoms of Paracetamol over dosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Liver damage is likely in adults who have taken 10 g or more of Paracetamol.
Drug Interactions
The risk of paracetamol toxicity may be increased in patients receiving other potentially hepatotoxic drugs or drugs that induce liver microsomal enzymes. The absorption of paracetamol may be accelerated by drugs such as metoclopramide. Excretion may be affected and plasma concentrations altered when administered with probenecid. Cholestyramine reduces the absorption of paracetamol if given within one hour of paracetamol administration.
Caution For Usage
Shake well before using (for 250 mg/5 mL Suspension).
Storage
Store at temperatures not exceeding 30°C.
ATC Classification
N02BE01 - paracetamol ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Tab/Oral drops:Non-Rx;Oral susp:Rx
Presentation/Packing
Tab 500 mg x 100's. Oral susp 250 mg/5 mL x 60 mL. Oral drops 100 mg/mL x 15 mL.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in